Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 9, 2009, 9:54 PM CDT for Columbia County, Lafayette County, Arkansas; Claiborne Parish, Webster Parish, Louisiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 9, 2009, 10:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:19 PM CDT | HAIL 1 | Springhill, LA | |
| Apr 9, 10:20 PM CDT | HAIL 1.75 | Springhill, LA | AT THE AIRPORT |
| Apr 9, 10:28 PM CDT | HAIL 0.88 | Emerson, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 9:10 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 100254
TORSHV
ARC027-073-LAC027-119-100345-
/O.NEW.KSHV.TO.W.0026.090410T0254Z-090410T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
SOUTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1045 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
NORTHEAST OF CULLEN...OR 8 MILES EAST OF SPRINGHILL...MOVING EAST
AT 40 MPH.
* THE TORNADO WILL BE NEAR...
EMERSON BY 1005 PM CDT...
HAYNESVILLE BY 1010 PM CDT...
ATLANTA BY 1015 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS.
&&
LAT...LON 3294 9301 3295 9351 3298 9353 3302 9351
3302 9353 3315 9353 3314 9299
TIME...MOT...LOC 0254Z 270DEG 34KT 3302 9331
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 9:35 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 9, 9:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CDT THU APR 9 2009 .DISCUSSION... SCATTERED SEVERE THUNDERSTORMS...INSTEAD OF DIMINISHING AFTER SUNSET...HAVE ACTUALLY INTENSIFIED. SEVERAL STORMS HAVE ALREADY PRODUCED DAMAGING TORNADOES...AND HAIL OF GOLFBALL TO NEAR BASEBALL SIZE. A FEW STORMS STILL EXHIBITING CLASSIC HOOK SIGNATURES AND GATE TO GATE ROTATION. TORNADO WATCH IN EFFECT FOR ALL SW AR...AND PORTIONS OF NORTHERN LA AND EXTREME NE TX...ALONG AND NORTH OF INTERSTATE 20...UNTIL 2 AM. THINKING IS THAT AN UNUSUALLY PRONOUNCED...AND EASTWARD PROGRESSING DRYLINE...ALONG WITH STRONG MID LVL COOLING...HAS BEEN MECHANISM FOR THIS INTENSE NOCTURNAL CONVECTION. KEEP LOW POPS FOR REMAINDER OF AREA TONIGHT. ANOTHER UPDATE WILL BE ISSUED ONCE A PORTION OF THIS WATCH EXPIRES...OR IF CONVECTION BEGINS TO DIMINISH./VII/ && .AVIATION... SOUTHERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF A LINE FROM TXK/SHV AFTER 02Z AND BY ELD/MLU BY 06Z. THUNDERSTORMS SHOULD EXIT THE REGION AFTER 06Z. WINDS WILL GRADUALLY SHIFT TO THE WEST BY 12Z...FOLLOWED BY NORTHERLY AT 15KTS WITH GUSTS OVER 20KTS THROUGH FRIDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 69 49 72 57 / 50 0 0 0 30 MLU 62 72 49 71 55 / 40 10 0 0 30 DEQ 51 64 43 70 54 / 20 0 0 0 20 TXK 54 65 46 71 54 / 40 0 0 0 20 ELD 59 69 48 71 53 / 50 0 0 0 20 TYR 53 72 48 73 59 / 30 0 0 10 40 GGG 55 70 48 73 58 / 30 0 0 10 30 LFK 60 72 51 75 63 / 30 10 10 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 9, 12:06 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT THU APR 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-138-151-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON- PANOLA- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR. LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING. THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE AND POSE A HAIL OR WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 9, 8:59 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TORNADO 11 ESE ATLANTA 33.06N 93.99W
04/09/2009 MILLER AR EMERGENCY MNGR
EM REPORTS OIL RIG TURNED UPSIDE DOWN
&&
04Local storm report, Apr 9, 9:05 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 W BRADLEY 33.10N 93.74W
04/09/2009 M0.75 INCH LAFAYETTE AR AMATEUR RADIO
&&
ASTEVENSLocal storm report, Apr 9, 9:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TORNADO 8 SSE DIERKS 34.02N 93.97W
04/09/2009 HOWARD AR EMERGENCY MNGR
EM REPORTS DAMAGE TO A HOUSE AND CHICKEN HOUSES
&&
04Local storm report, Apr 9, 9:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 5 NW MARSHALL 32.59N 94.41W
04/09/2009 E0.75 INCH HARRISON TX AMATEUR RADIO
HAM RADIO REPORT
&&
04Local storm report, Apr 9, 9:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 8 NW MARSHALL 32.62N 94.45W
04/09/2009 E1.00 INCH HARRISON TX TRAINED SPOTTER
SPOTTER REPORT
&&
04Local storm report, Apr 9, 9:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG HALLSVILLE 32.50N 94.58W
04/09/2009 HARRISON TX LAW ENFORCEMENT
SEVERAL TREES DOWN
0934 PM TSTM WND DMG 2 S BRADLEY 33.07N 93.66W
04/09/2009 LAFAYETTE AR AMATEUR RADIO
SEVERAL TREES DOWN
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 38 min |
| Apr 9, 8:10 PM CDT | Tornado Warning | SHV | Sevier | 35 min |
| Apr 9, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 44 min |
| Apr 9, 8:34 PM CDT | Tornado Warning | SHV | Howard | 41 min |
| Apr 9, 8:44 PM CDT | Tornado Warning | SHV | Lafayette, Miller | 46 min |
| Apr 9, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 46 min |
| Apr 9, 9:30 PM CDT | Tornado Warning | SHV | Columbia, Lafayette | 45 min |
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 38 min |
| Apr 9, 9:50 PM CDT | Tornado Warning | SHV | Lafayette, Miller | 39 min |
| Apr 9, 10:13 PM CDT | Tornado Warning | SHV | Columbia, Lafayette | 47 min |
| Apr 9, 10:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 53 min |
| Apr 9, 10:39 PM CDT | Tornado Warning | SHV | Union | 66 min |
| Apr 9, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 52 min |
| Apr 9, 9:58 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Apr 9, 10:33 PM CDT | Tornado Warning | SHV | Bossier, Webster | 27 min |
| Apr 9, 10:52 PM CDT | Tornado Warning | SHV | Bienville, Webster | 23 min |
| Apr 9, 11:12 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Webster | 48 min |
| Apr 9, 11:48 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 42 min |
| Apr 10, 12:17 AM CDT | Tornado Warning | SHV | Ouachita | 43 min |
Nearby
Tornado Warnings in Arkansas, 2009Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.